Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 60, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 6, 2003, 4:57 PM CDT for Sabine County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 4:57 PM CDT (21:57 UTC)
- Expired
- Apr 6, 2003, 5:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sabine County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 3:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 20.3
The text
As transmitted, in the capitals the NWS used until 2016.
800 WUUS54 KSHV 062157 SVRSHV TXC403-062245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 456 PM CDT SUN APR 6 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SABINE COUNTY IN EASTERN TEXAS * UNTIL 545 PM CDT * AT 456 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHWESTERN SABINE COUNTY...MOVING NORTHEAST AT 20 MPH. A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SABINE COUNTY IN EASTERN TEXAS UNTIL 545 PM CDT. LAT...LON 3153 9397 3140 9396 3128 9373 3156 9386 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 4:15 PM CDT, 42 minutes earlier.
Area forecast discussion, Apr 6, 4:15 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 415 PM CDT SUN APR 6 2003 STORMS...MANY WITH ROTATION...DEVELOPED IN THE WARM SECTOR OF THE CWA THIS AFTERNOON. HAIL HAS BEEN MINIMAL. WARM FRONT STALLED ALONG THE AR/LA BORDER AND EXTENDED INTO SOUTHEAST OKLAHOMA. FRONT... CURRENTLY FROM LOW IN SOUTH CENTRAL OKLAHOMA INTO NORTHCENTRAL TEXAS WILL CROSS THE CWA TONIGHT...BRINGING END TO ALL PRECIP BY DAYBREAK. HOWEVER...TO BEGIN PERIOD...SEVERE TSTM WATCH IN NORTHERN THIRD OF AREA WITH TORNADO WATCH SOUTH. FRONT WILL STALL ALONG COAST MONDAY...AND RETURN MONDAY NIGHT AHEAD OF UPPER LEVEL SYSTEM. WILL BRING A CHANCE OF TSTMS BACK INTO FORECAST MONDAY NIGHT AND CONTINUE INTO TUESDAY FOR LOUISIANA ZONES AND DEEP EAST TEXAS. AFTER UPPER LEVEL SYSTEM MOVES EAST OF AREA LATE TUESDAY... ALL PRECIP SHOULD END...WITH DRY FORECAST THROUGH NEXT SUNDAY. SHV 056/079 054/072 043 7732 MLU 061/080 057/072 043 7733 TXK 054/077 050/069 043 4211 TYR 053/076 052/072 043 3211 LFK 056/080 059/074 045 4232 .SHV...NONE. 14
Hazardous weather outlook, Apr 6, 12:00 PM CDT, 4 hours 57 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A HIGH RISK OF SEVERE STORMS...WITH A SIGNIFICANT SEVERE EVENT EXPECTED TO UNFOLD ACROSS THE FOUR STATE REGION. NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTHEAST OKLAHOMA...NORTHEAST TEXAS... SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. THIS CONVECTION WILL BE IN ADVANCE OF AN EASTWARD MOVING DRY LINE IN AN EXTREMELY UNSTABLE ATMOSPHERE. STRONG TORNADOES AND VERY LARGE HAIL ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MAINLY PORTION OF NORTHERN LOUISIANA...SOUTH OF INTERSTATE 20...FROM LATE AFTERNOON MONDAY THROUGH THE NIGHTTIME HOURS. A FEW STORMS COULD POSSIBLY BECOME SEVERE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL LIKELY BE NEEDED ACROSS MUCH OF THE FOUR STATE AREA THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 6, 12:34 PM CDT, 4 hours 23 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-062100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1234 PM CDT SUN APR 6 2003 ...TORNADO WATCH IS IN EFFECT UNTIL 4 PM... A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE FOUR STATE AREA UNTIL 4 PM THIS SUNDAY AFTERNOON. THIS IS A POTENTIALLY DANGEROUS TORNADO SITUATION. STRONG THUNDERSTORMS HAVE DEVELOPED IN NORTHEAST TEXAS EARLY THIS AFTERNOON. THESE THUNDERSTORMS HAVE BEEN INTESIFYING...AND ARE SHOWING SIGNS OF INCREASING ROTATION. RESIDENTS OF THE FOUR STATE AREA...PARTICULARLY IN EXTREME NORTHEAST AND EAST TEXAS...AND NORTH LOUISIANA...MUST STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS AFTERNOON. BE ALERT FOR ANY POSSIBLE WEATHER WARNINGS.
Local storm report, Apr 6, 12:45 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1245 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 AM RICHWOOD LA 0.88 IN HAIL. REPORTED
04/06/03 OUACHITA BY LAW ENFORCEMENT.
20Local storm report, Apr 6, 2:50 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
250 PM CDT SUN APR 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 PM LANEVILLE TX WIND DAMAGE
04/06/03 RUSK TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0120 PM 3 NW TATUM TX WIND DAMAGE
04/06/03 RUSK ROOF DAMAGE ON HOUSE ON
STATE HWY 149. REPORTED
BY GENERAL PUBLIC.
0120 PM TATUM TX WIND DAMAGE
04/06/03 RUSK TREES DOWN ON SEVERAL
HOUSES. REPORTED BY GENERAL
PUBLIC.
0130 PM 2 N BECKVILLE TX WIND DAMAGE
04/06/03 PANOLA TREES DOWN IN HARRIS
CHAPEL NORTH OF BECKVILLE.
REPORTED BY LAW ENFORCEMENT.
0135 PM CLAYTON TX WIND DAMAGE
04/06/03 PANOLA TREES DOWN ON HWY 315.
REPORTED BY LAW
ENFORCEMENT.
0145 PM CARTHAGE TX WIND DAMAGE
04/06/03 PANOLA TREES DOWN. REPORTED BY
LAW ENFORCEMENT.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 11:58 PM CST | Severe Thunderstorm Warning | SHV | Franklin | 62 min |
| Apr 6, 12:27 AM CST | Severe Thunderstorm Warning | SHV | Titus | 63 min |
| Apr 6, 12:46 AM CST | Severe Thunderstorm Warning | SHV | Red River | 59 min |
| Apr 6, 1:05 AM CST | Severe Thunderstorm Warning | SHV | Franklin | 115 min |
| Apr 6, 1:31 AM CST | Severe Thunderstorm Warning | SHV | Titus | 119 min |
| Apr 6, 12:52 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 53 min |
| Apr 6, 12:52 PM CDT | Tornado Warning | SHV | Rusk | 38 min |
| Apr 6, 1:17 PM CDT | Tornado Warning | SHV | Panola | 43 min |
| Apr 6, 3:39 PM CDT | Tornado Warning | SHV | Angelina, Nacogdoches | 51 min |
| Apr 6, 4:26 PM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 49 min |
| Apr 6, 4:48 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.